It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


First off, I was and am a living testament to how well accutane works. I never had really bad acne, but it was persistant, and a over a year after I finished my 6month cycle of the drug, my face is perfectly clear, and I only get the odd body zit from time to time.

However, I can't help but notice once major side affect that has lingered. Obviously while on accutane you can't tan and should avoid the sun at all costs, but afterwards I was hoping there wouldn't be a problem.

I used to tan all the time, and I tried to start tanning again about a month after I finished my cycle. After my second indoor tanning session, my body was so itchy the next day that it almost brought me to tears, and was driving me insane.

I had never had this problem before, and I'm not looking for peoples opinions on the issue of tanning and whether it is bad for you - I know it is bad for your skin but I do it anyways. What I'm trying to bring to light is a side affect that exists long after finishing accutane.

I've spoken to another friend who the drug worked wonders for, and he says he is very sensitive to the sun several years after he finished accutane.

I was wondering if anyone has figured out something they can do to combat these affects. I'm planning a Mexican vacation in May and it would be a nightmare if I was doing nothing but scratching myself the whole time (actually, from what I've heard, I'd fit in well like that with a lot of the slimey young Males that live there :P).

Another thing I will try is changing the intensifier lotion I use at the tanning salon, as the one I'm currently using is a cheap brand. That might be part of the problem.

Please offer your input on this situation, or share similar experiences.
I am on accutane now and staying out of the sun, of course. However, before I even started accutane, I was very sensitive to the sun. Just in the past 2 years I've started developing itchy rashes whenever I'm in the sun. My dermatologist told me to take 10 mg. of Zrtec (which I think is a presciption antihistimine) before any sun exposure. This helps tremedously but it does make me sleepy. But sleepy is better than itchy & rashy.

The other thing I use that is a little helpful is a sunscreen made by Eucerin (I think). It has an SPF of 15 and it's specifically designed for people who get sun rashes. The instructions say to apply it each day for 3 days before sun exposure. I got it at WalMart or Kmart.

Hope this helps.
quote:
My dermatologist told me to take 10 mg. of Zrtec (which I think is a presciption antihistimine) before any sun exposure. This helps tremedously but it does make me sleepy. But sleepy is better than itchy & rashy.[/B]


Papergirl: thanks for the heads up. I'm gonna do some research on this drug right now, see what I can't find out.





All times are GMT -7. The time now is 10:46 PM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!